Register New Posts
 
 
 


Reply
 
Author Comment
 
bearburrow

Registered: June 13, 2007
Posts: 18
Reply with quote  #1 
Does anyone find that having a glass helps ease their symptoms?

Thanks,

BBx

Gig

Registered: July 10, 2007
Posts: 518
Reply with quote  #2 
Never- the last time I drank it took me out of years of remission.
jaynee

Registered: May 8, 2006
Posts: 198
Reply with quote  #3 
I went to a funeral last Friday and before I went my bladder was really painful.  I thought I was coming down with an infection or having a major flare.  I had 3 glasses of white wine at the funeral and expected to suffer for it but my bladder felt fine again the next day. 
I don't know whether it was the wine though or just a coincidence.  I did have a glass of red wine a few months ago and that made my bladder very painful.

jaynee xx

Kerry

Registered: Oct 20, 2004
Posts: 866
Reply with quote  #4 
Hi BB

Every IC patient is different, however you find that the majority or us will never touch wine due to the acidity of it. Have you had a look at the COB diet page, it will tell you the most common trigger foods.

Kerry x
len

Registered: March 25, 2006
Posts: 245
Reply with quote  #5 

    I can drink whitewine without problems.

    Len
May

Registered: June 30, 2006
Posts: 196
Reply with quote  #6 
My bladder is fine with red or white wine it always use to calm my bladder down too. 

I don't normally drink alcohol.

If you are on any medication alcohol doesn't always mix to well in the long term, it can cause a lot of gastric problems. I am on oxybutynin and although in the past i was OK with just a mild bout of stomach pains i am really suffering, haven't been able to go out much at all lately.  I recently had one glass of wine and I have been ill ever since with diarrhea and dreadful stomach pains. The problem is i am going away at the end of this week to Florida, very long flight which is slightly bothering me, the last thing i need is this terrible stomachache and diarrhea, it just wont seem to go!!!! I am keeping everything crossed that it will clear up fast. To be honest i think i have an ulcer so may just be unlucky, however i am pretty convinced that the long release oxy was the cause of my stomach problems. Will research it when I'm feeling better.
maz451

Registered: Feb 16, 2008
Posts: 696
Reply with quote  #7 

May! I know from reading your previous posts that you have been worried about this trip to Florida for weeks. This worry could be the cause of your stomach pains and diarrhoea or,at least,will not have helped. It's very unlikely that one glass of wine will have had such a long term effect on your guts!! If you really think that you have an ulcer - you should get it checked out quickly. Ask the gp to give you Lasoprazole - one 30mg tab a day. Will help protect your stomach lining and also help with any side effects of any meds on your stomach.Try and relax and enjoy your holiday! M.

May

Registered: June 30, 2006
Posts: 196
Reply with quote  #8 
Thanks for your post maz. yes i agree worrying about the trip can obviously be a trigger for the stomach problems. This has been going on for several years, since starting oxy really, I get flare ups of upset stomach quite often. I believe it's a ulcer as my sputum is streaked with blood. Have in the past been given lasoprazole which didn't help much however amoxilcillin did help back in January. looking at nice guidelines and bnf suggests using amoxicillin for ulcers.  I was given that antibiotic for ulcerated throat back in January which calmed things down and helped pain and bladder. The one glass of wine just set it of!!!!!!!!!  it is well know that alcohol is not  good if you have an ulcer. Going to see my doctor this week, I will ask if she would be happy to give me some amoxicillin.

Thanks for your post best wishes May
fingal

Registered: Nov 20, 2008
Posts: 2
Reply with quote  #9 
Hi
Red wine horrendous. Cant believe how quickly it takes to irritate my bladder
elayne
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

 photo COBPROFILELOGO_zpsee354f0a.jpg  Teva UK Ltd Abena.co.uk
This Forum is provided by The Cystitis & Over Active Bladder Foundation (COBF)and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

COBF is not a medical body & do not claim to have medical knowledge. It is not the intention of the COBF to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & The COBF strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.
Powered by Website Toolbox - Create a Website Forum Hosting, Guestbook Hosting, or Website Chat Room for your website.